• Users Online: 293
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 2  |  Issue : 4  |  Page : 929-931

A case of bilateral cystoid macular edema after rituximab infusion


2nd Department of Ophthalmology, University of Athens Medical School, 'Attikon' General Hospital Athens, Haidari, Athens, Greece

Correspondence Address:
Dr. Nikolaos Gouliopoulos
2nd Department of Ophthalmology, University of Athens Medical School, 'Attikon' General Hospital Athens, Greece, 1 Rimini Str, Haidari, Haidari, Athens 12462
Greece
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijo.IJO_951_22

Rights and Permissions

A 65-year-old man experienced sudden bilateral vision loss after rituximab infusion. Best corrected visual acuity was 1/10, and cystoid macular edema was identified. A bilateral rituximab-induced cystoid macular edema was diagnosed, and an intravitreal dexamethasone implant was applied. The exudative phenomena resolved, and the visual acuity rose to 8/10. Another rituximab infusion was followed by vision loss and recurrence of macular edema. A dexamethasone implant was reapplied, which showed great results. This is a rare case of rituximab-induced bilateral macular edema, which recurred after a second infusion. We also present an alternative treatment consisting of intravitreal dexamethasone implant.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed233    
    Printed10    
    Emailed0    
    PDF Downloaded26    
    Comments [Add]    

Recommend this journal